Alert archive / Georgia / Tornado Warnings in 2017
Tornado Warning 84, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 11, 2017, 5:18 AM EDT for Camden County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2017, 5:18 AM EDT (09:18 UTC)
- Expired
- Sep 11, 2017, 5:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 34 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 11:50 PM EDT | Tornado Watch | SPC | 14 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
312
WFUS52 KJAX 110918
TORJAX
GAC039-110945-
/O.NEW.KJAX.TO.W.0084.170911T0918Z-170911T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
518 AM EDT MON SEP 11 2017
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southeastern Camden County in southeastern Georgia...
* Until 545 AM EDT
* At 518 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Kings Bay Base, moving west at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kingsland around 530 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3075 8154 3075 8173 3077 8174 3078 8176
3089 8174 3079 8142 3074 8142
TIME...MOT...LOC 0918Z 103DEG 56KT 3077 8145
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
PETERSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 11, 3:57 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 11, 3:57 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
357 AM EDT Mon Sep 11 2017
...HURRICANE WARNING CONTINUES THIS MORNING...
.SHORT TERM...Today and tonight...Hurricane Irma at 07z was
centered over west central Fl just north of Tampa and moving to
the NNW. Rainbands over the area will continue the threat of
flooding rainfall and damaging winds...with isolated tornadoes
and a storm surge at the coast. As Irma moves faster to the nw
today conditions will slowly improve from south to north this
afternoon and evening. Strong winds early this morning will
decrease but still remain strong and gusty through the afternoon
as ne winds veer around to the south.
Tuesday through Wednesday...Irma will be well to the nw of the
area on Tuesday with drier air and lighter winds expected for ne
Fl/se Ga. With ample sun and sw winds temperatures will be at or a
few degrees above average Tue and Wed. A deep sw flow will
increase moisture across the area on Wednesday with scattered
afternoon/evening showers and storms expected.
.LONG TERM...Thursday through Sunday...A moist sw flow will
prevail this period. Expect scattered diurnal storms each day with
a few strong storms possbile on Thursday due to moderate speed
shear in the vertical wind profile. Winds and shear will decrease
after Thursday. Temperatures will be a little above average
through the period. Extended range models show Hurricane Jose in
the Atlantic meandering and doing a loop while staying east of
the se U.S coast.
&&
.AVIATION...IFR/LIFR conditions will continue this morning as
rainbands from Hurricane Irma affect ne Fl/se Ga TAF sites.
Improving conditions expected to spread from south to north this
afternoon. Strong ne winds will veer to the south by early
afternoon with gusts to near 40 knots continuing through the
afternoon hours along with MVFR cigs.
&&
.MARINE...Hurricane warning continues for the waters as Irma
continues to produce extremely hazardous conditions. Effects from
Irma will start to subside late today but seas will be slower to
fall and stay elevated due to swells. Northeast winds this morning
will become southerly by this afternoon. Winds and seas look
relatively benign Wednesday through Friday with the possibility
that the track of Hurricane Jose may affect the waters with at
least swells by the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 66 83 67 / 100 30 10 10
SSI 84 74 86 73 / 100 30 10 10
JAX 84 71 87 71 / 100 20 10 10
SGJ 87 72 87 72 / 90 20 10 10
GNV 83 70 87 70 / 90 30 20 10
OCF 82 72 87 71 / 90 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Zibura/Kennedy/ShashyHazardous weather outlook, Sep 10, 6:09 AM EDT, 23 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 609 AM EDT Sun Sep 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-101800- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 609 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 11, 3:45 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
345 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM HURRICANE JACKSONVILLE INTL ARPT 30.48N 81.71W
09/11/2017 DUVAL FL ASOS
SUSTAINED 51KT/59MPH WITH PEAK GUST TO 75KT/86MPH
&&
AKLocal storm report, Sep 11, 3:50 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
350 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HURRICANE 1 WNW MAYPORT 30.39N 81.42W
09/11/2017 Duval FL ASOS
MAYPORT SUSTAINED WIND 59KT/68MPH WITH PEAK GUST
76KT/87MPH
&&
AKLocal storm report, Sep 11, 4:26 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
426 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HIGH SUST WINDS 5 NNW TALBOT ISLAND 30.54N 81.44W
09/11/2017 M106 MPH Nassau FL BROADCAST MEDIA
DAVIS WEATHER STATION ON DUNES ROW AT SOUTH END OF AMELIA
ISLAND AT 60 FEET OF ELEVATION REPORTED WIND GUST OF 106
MPH BETWEEN 1 AND 230 AM.
&&
AKLocal storm report, Sep 11, 4:43 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
443 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM HURRICANE 1 SW JACKSONVILLE INTL 30.47N 81.72W
09/11/2017 Duval FL NWS EMPLOYEE
MULTIPLE TREES DOWN AT NWS OFFICE. TREE BLOCKING ROADWAY
OUT OF OFFICE. TREE FELL ON NATIONAL WEATHER SERVICE SIGN
DAMAGING IT.
&&
AKLocal storm report, Sep 11, 5:03 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM STORM SURGE 4 SSE MARINELAND 29.61N 81.19W
09/11/2017 U0.00 FT FLAGLER FL EMERGENCY MNGR
REPORTS OF STORM SURGE IN MARINELAND ACRES JUST SOUTH OF
WASHINGTON OAKS STATE PARK. PUBLIC REPORTS OF SURGE
SIMILAR TO HURRICANE MATTHEW.
&&
ASHASHYLocal storm report, Sep 11, 5:16 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
516 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HURRICANE 4 S ARLINGTON 30.28N 81.60W
09/11/2017 Duval FL BROADCAST MEDIA
ROOF BLOWN OFF HOME IN SANS SOUCI NEIGHBORHOOD FROM
STRONG WINDS.
&&
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:31 PM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 24 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Camden, Charlton | 6 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 6 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Camden | 28 min |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Camden | 6 min |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 3 hr |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Echols | 3 hr |
| Sep 11, 6:41 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 8:09 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 111 min |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 9:41 AM EDT | Flash Flood Warning | JAX | Charlton, Ware | 2 hr |
| Sep 11, 9:46 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:56 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 2 hr |
| Sep 11, 3:07 PM EDT | River Flood Warning | JAX | Brantley | 16 days |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 5 hr |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Camden, Glynn | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Camden, Glynn | 10 hr |
Nearby
Tornado Warnings in Georgia, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.